Thunderstorm Wind, Ogle
- When
- July 12, 8:25 PM CST
- Where
- Ogle County, Polo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.980, -89.580
A large tree branch was blown down onto a road near Polo.
Thunderstorms bowed out over portions of north central Illinois producing some sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Thunderstorms bowed out over portions of north central Illinois producing some sporadic wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 12, 6:08 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
708 PM CDT SAT JUL 12 2014
.MESOSCALE DISCUSSION...
555 PM CDT
LOCAL AREA CONTINUES TO DESTABILIZE EARLY THIS EVENING...ESPECIALLY
ACROSS SOUTHWESTERN COUNTIES IN THE CWA WHERE PARTIAL CLEARING AND
STRONG SOUTHWEST WINDS HAVE ALLOWED TEMPERATURES TO WARM INTO THE
LOWER TO MID 80S WITH DEWPOINTS INTO THE MID 70S. FARTHER NORTH
AND NORTHEAST MORE EXTENSIVE CLOUD COVER HAS HAMPERED
DESTABILIZATION TO SOME DEGREE...HOWEVER 22Z AMDAR SOUNDING OUT OF
ORD PAIRED WITH NAM MOISTURE PROFILES INDICATES AROUND 1000 J/KG
MLCAPE WITH AROUND 100 J/KG MLCIN TO OVERCOME. THIS LINES UP WELL
WITH SPC MESOANALYSIS SHOWING THE CAP OVER THE NORTHEAST CORNER OF
IL WITH OVER 2000 J/KG MLCAPE OVER THE SOUTHWEST WHICH IS MOSTLY
UNCAPPED. SHEARED VORT LOBE IS DRIVING EAST ACROSS MN/IA AND WI
CURRENTLY AND HAS PROVIDED SOME BROAD SCALE ASCENT TO KICK OFF A
FEW THUNDERSTORMS ALONG A FRONTAL BOUNDARY THAT STRETCHES FROM
SOUTH CENTRAL IA TO NEAR THE QUAD CITIES WHERE PWATS HAVE POOLED
TO AROUND 2 INCHES. A CORRIDOR OF 40+ KT 0-6KM SHEAR WILL SUPPORT
ORGANIZED THUNDERSTORMS AS ALREADY EVIDENT BY THE SUPERCELL NORTH
OF THE QUAD CITIES. EXPECT LINE OF STORMS TO CONTINUE TO FILL IN
AS THE EVENING PROGRESSES WITH A STEADY FEED OF MOISTURE INTO THE
REGION AS 40-50 KT LOW LEVEL JET DEVELOPS LATER THIS EVENING
HELPING TO MAINTAIN THUNDERSTORMS THROUGH THE LATE EVENING AND
OVERNIGHT HOURS. AS PREVIOUSLY DISCUSSED...HEAVY RAIN AND STRONG
WINDS STILL APPEAR TO BE THE PRIMARY THREATS THIS EVENING AND
TONIGHT.
DEUBELBEISS
&&
.DISCUSSION...
311 PM CDT
THIS AFTERNOON...
THE SURFACE LOW IS OVER NORTHERN MANITOBA AND THE UPPER LEVEL LOW IS
STACKED JUST ABOVE IT. STILL HAVE MOSTLY CLOUD SKIES WITH A FEW
BREAKS OF SUN AND WE ARE SLOWLY RECOVERING FROM THIS MORNING/S
CONVECTION. THE 18Z DVN SOUNDING FEATURED 1.7 INCHES OF PWAT AND
AROUND 1500 J/KG OF CAPE. THE SOUNDING ALSO HAD A STOUT CAP AT 850MB
WHICH MATCHES WELL WITH THE LATEST AMDAR SOUNDINGS. LAPSE RATES TO
950 MB WERE SURPRISINGLY STEEP GIVEN THE THICK CLOUD COVER. WITH THE
CAP IN PLACE AND SLOW RECOVERY NOT EXPECTING MUCH CONVECTIVE
ACTIVITY AHEAD OF THE MAIN LINE OF STORMS. IN GENERAL EXPECTING
CLOUDS TO CONTINUE THIN AND TEMPS RISE INTO THE MID 80S BY LATE THIS
AFTN. IT WILL CONTINUE TO BE MUGGY AS PWAT VALUES INCREASE TO
AROUND 2 INCHES.
THIS EVENING AND TONIGHT...
AN UPPER LEVEL SHORTWAVE CURRENTLY OVER IOWA WILL MOVE OVER THE CWA
THIS EVENING ADDING FORCING FOR STORMS. A SURFACE LOW IS OVER
NORTHERN MANITOBA AND ITS COLD FRONT STRETCHES FROM NORTHWEST
WISCONSIN THROUGH CENTRAL IOWA. A LINE OF STORMS WILL FORM ALONG
THE FRONT AND SLOWLY PUSH SOUTH THROUGH THE CWA THIS EVENING AND
OVERNIGHT. 850MB STEERING FLOW WILL BE WEST AT 30-40 KT AHEAD OF THE
LINE BUT ONLY AROUND 15 KT FROM THE NORTH BEHIND THE FRONT. TIMING
DIFFERS BETWEEN THE MODELS BUT THINKING A BLEND OF OUR LOCAL ARW AND
THE RAP LOOK REASONABLE. THE NAM LOOKS TOO FAST WHILE THE HRRR LOOKS
TOO SLOW.
THE LINE MAY PRODUCE SEVERE WIND GUSTS IN EXCESS OF 60 MPH...BUT THE
MAIN CONCERN WILL BE FLASH FLOODING. PWAT VALUES REMAIN HIGH AT
1.7-1.8 INCHES AND VALUES WILL INCREASE TO AROUND 2 INCHES BY THIS
EVENING. HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE WARNING
AREA FOR THIS EVENING THROUGH TOMORROW MORNING. TOTAL RAINFALL FROM
THIS STORM WILL BE IN EXCESS OF 1 INCH. THE HIGHEST TOTALS WILL
LIKELY BE ALONG THE IL/WI STATE LINE WHERE RAINFALL TOTALS WILL
EASILY APPROACH 2 INCHES. IN ADDITION...SOME AREAS THIS MORNING
FROM COOK COUNTY SOUTH THROUGH PONTIAC AND GIBSON CITY SAW MULTIPLE
INCHES OF RAIN OVERNIGHT INTO THIS MORNING. THESE AREAS WILL BE THE
MOST SUSCEPTIBLE TO FLASH FLOODING AS WATER LEVELS ARE ALREADY
HIGH.
TEMPERATURES WILL QUICKLY FALL BEHIND THE LINE OF STORMS AND LOWS
WILL BE IN THE UPPER 60S TO LOWER 70S.
SUNDAY AND MONDAY...
THE UPPER LEVEL LOW SPLITS SUNDAY NIGHT AND THE FIRST TROUGH AXIS
MOVES THROUGH MONDAY NIGHT. AT THE SURFACE A SECOND COLD FRONT
MOVES THROUGH SUNDAY AND THEN STALLS OUT JUST SOUTH OF THE CWA
MONDAY MORNING. THE HIGHEST INSTABILITY VALUES WILL BE SOUTH OF I-80
SO ONLY HAVE A CHANCE OF STORMS SOUTH OF I-80. NOT EXPECTING MUCH IN
THE WAY OF PRECIP AT THIS TIME.
A BAND OF SHOWERS AND STORMS MAY FORM SUNDAY NIGHT FIRST ALONG THE
IL/WI STATE LINE AND THEN SPREAD SOUTH AS A VORTICITY STREAMER FROM
THE UPPER LEVEL LOW PUSHES SOUTH THROUGH THE REGION. THE SHOWERS
MAY PERSIST INTO LATE SUNDAY NIGHT AND BY THEN ONLY EXPECTING
SHOWERS. CONFIDENCE IS MEDIUM WITH THE STORMS DEVELOPING AND
COVERAGE.
YET ANOTHER COLD FRONT COMES THROUGH MONDAY AND HAVE A CHANCE OF
SHOWERS AND STORMS MONDAY AFTERNOON AND EVENING. THE BIGGER STORY
WILL BE THE COOL AIR THAT FOLLOWS THE COLD FRONT. HIGHS ON SUNDAY
WILL BE IN THE LOWER 80S WHILE MONDAY/S HIGHS WILL BE IN THE MID TO
UPPER 70S. MONDAY NIGHT LOOKS CRISP WITH LOWS IN THE LOWER 50S.
EXTENDED...TUESDAY THROUGH FRIDAY...
THE UPPER LEVEL TROUGH SLOWLY LIFTS NE THROUGH THURSDAY WHILE A
SURFACE HIGH BUILDS OVER THE REGION TUESDAY NIGHT. THE EXTENDED
LOOKS DRY WITH BELOW NORMAL TEMPERATURES.
JEE
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* SCATTERED TSRA BETWEEN 0130Z-0400Z WITH TSRA LIKELY LATE THIS
EVE INTO EARLY OVERNIGHT. TEMPORARY IFR VISIBILITY LIKELY WITHIN
STORMS AND POSSIBLE IFR.
* MVFR CIGS POSSIBLE THROUGHOUT THE NIGHT WITH TEMPORARY IFR
POSSIBLE DURING THE TSRA.
* SMALL CHANCE FOR SHRA/TSRA LATE SUNDAY AFTERNOON/EARLY SUNDAY
EVE.
//DISCUSSION...UPDATED 00Z...
A SURFACE WARM FRONT IS DRAPED ACROSS NORTHERN IL...PRETTY NEAR THE
CHICAGO AREA TERMINALS. THIS WILL SERVE AS A FOCUS FOR STORMS AS
THE EVENING PROGRESSES...WITH STORMS LIKELY TO EXPAND EASTWARD
THROUGH MID-EVENING AS AN UPPER DISTURBANCE MOVES OVER THE AREA.
IT STILL REMAINS TRICKY TO TIME THE FIRST STORMS...BUT THE
GREATEST COVERAGE LOOKS TO BE THE TIMES WITH PREVAILING TSRA IN
THE TAFS. DUE TO A SUBSTANTIAL AMOUNT OF MOISTURE...HIGH RAINFALL
RATES AND LOW VISIBILITY...POTENTIALLY TO LIFR...IS TEMPORARILY
EXPECTED.
PATCHY MVFR CIGS HAVE BEEN SEEN ALONG AND NORTH OF THE WARM FRONT
AND THAT SHOULD CONTINUE UNTIL THE STORM ARRIVAL TIME. IN THE WAKE
OF THE STORMS...LINGERING MVFR CIGS MAY PERSIST FOR UP TO SEVERAL
HOURS.
WINDS ARE SOUTH-SOUTHWEST AT MUCH OF THE TAF SITES EARLY THIS
EVE AND THAT SHOULD CONTINUE. AS STORMS MOVE OVER...OF COURSE SOME
VARIABILITY CAN BE EXPECTED. A LARGE WELL-DEFINED COMPLEX OF
STORMS IS NOT EXPECTED...WHICH CAN SOMETIMES RESULT IN A SOUTHEAST
WIND AFTERWARD.
THE INITIAL COOL FRONT WILL MOVE THROUGH OVERNIGHT TURNING WINDS
TO THE NORTHWEST. A SECONDARY STRONGER ONE WILL MOVE THROUGH LATE
IN THE DAY SUNDAY. THIS COULD TRIGGER A FEW SHOWERS OR
STORMS...THOUGH THERE IS LIMITED FORCING.
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM IN TSRA TIMING. HIGH IN AT LEAST TEMPORARY IFR VISIBILITY
DURING THE TSRA.
* HIGH IN MVFR CIGS REMAINING 1500 FT OR HIGHER OUTSIDE OF STORMS
THIS EVE. LOW IN DEPARTURE TIME OF MVFR CIGS LATE TONIGHT/SUNDAY
MORNING.
* LOW IN ANY SHRA/TSRA SUNDAY AFTERNOON/EARLY SUNDAY EVE.
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...CHANCE OF AFTERNOON TSRA.
TUESDAY...CHANCE OF SHRA.
WEDNESDAY-FRIDAY...VFR LIKELY.
MTF
&&
.MARINE...
423 PM CDT
SOUTHERLY FLOW PERSISTING OVER THE ENTIRE LAKE THIS AFTERNOON AS
HIGH PRESSURE REMAINS SITUATED OVER THE ATLANTIC COAST...AND AS A
TROUGH OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY ARE JUST
WEST OF THE LAKE. AS THESE SOUTHERLY WINDS BECOME MORE SOUTHWEST
AND THEN EVENTUALLY WEST TONIGHT WITH THE PASSAGE OF THIS
TROUGH...DO EXPECT SPEEDS TO REMAIN IN THE 10 TO 20 KT RANGE.
EXPECTED COMPLEX OF SHOWERS AND THUNDERSTORMS WILL LIKELY PROVIDE
ERRATIC WINDS LATER THIS EVENING AND OVERNIGHT...AS WELL AS THE
POSSIBILITY FOR SLIGHTLY HIGHER SPEEDS. DO EXPECT MORE OF A WEST
NORTHWEST WIND ACROSS THE LAKE ON SUNDAY...AS A SECONDARY
TROUGH/FRONT MOVE SOUTHEAST THROUGH THE GREAT LAKES REGION.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 PM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
PM SUNDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 343 PM CDT SAT JUL 12 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 132045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 343 PM CDT SAT JUL 12 2014 /443 PM EDT SAT JUL 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME COULD PRODUCE: TORRENTIAL DOWNPOURS LEADING TO LOCALIZED FLASH FLOODING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING NORTHWEST OF AN AMBOY TO MCHENRY LINE...THEN STEADILY SPREAD SOUTHEAST THROUGH ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA TONIGHT. DISCUSSION: WARM AND VERY MOIST AIR WILL CONTINUE TO LIFT NORTH ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WITH INSTABILITY STEADILY INCREASING INTO THIS EVENING. A FRONTAL BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON OVER WISCONSIN AND IOWA AND THAT LINE OF STORMS WILL SLOWLY SINK SOUTHEAST THROUGH THE WARNING AREA. HEAVY RAIN WILL BE THE MAIN THREAT AND FLASH FLOODING AND LOCALIZED FLOODING WILL BE VERY POSSIBLE. SEVERE WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A SLIGHT CHANCE TO CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THEN THERE IS ANOTHER CHANCE FOR STORMS MONDAY AFTERNOON MAINLY SOUTH OF DIXON TO CHICAGO. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THROUGH TONIGHT AND SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS. && LMZ740>745-132045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 343 PM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO SINK SOUTH THROUGH THE NEARSHORE WATERS THIS EVENING THROUGH TONIGHT. WIND GUSTS IN EXCESS OF 35 KT WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCE FOR THUNDERSTORMS SUNDAY NIGHT...AND AGAIN MONDAY AFTERNOON. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-132045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 343 PM CDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO SINK SOUTH OVER THE SOUTHERN TWO THIRDS OF THE LAKE THIS EVENING THROUGH TONIGHT. WIND GUSTS IN EXCESS OF 35 KT WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SLIGHT CHANCE FOR THUNDERSTORMS LATE SUNDAY MORNING AND THEN AGAIN SUNDAY AFTERNOON AND NIGHT OVER THE SOUTHERN HALF OF THE LAKE. THEN THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON OVER THE FAR SOUTHERN PORTION OF THE LAKE. JEE VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
546 PM CDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN 1 NE HERSCHER 41.06N 88.09W
07/12/2014 M2.50 INCH KANKAKEE IL FIRE DEPT/RESCUE
TOTAL SINCE 6 AM THIS MORNING.
&&
CSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
835 PM CDT SAT JUL 12 2014
ILZ003-004-008-010-130215-
BOONE IL-LEE IL-OGLE IL-WINNEBAGO IL-
835 PM CDT SAT JUL 12 2014
...SPECIAL WEATHER STATEMENT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF
LAKE SUMMERSET TO 33 MILES WEST OF FORRESTON...MOVING EAST AT 45 MPH.
THESE STORMS WILL MOVE ACROSS NORTH CENTRAL ILLINOIS INCLUDING THE
ROCKFORD AREA AROUND 930 PM CDT. THESE STORMS ARE STRONG AND MAY BE
SEVERE AT TIMES. IN ADDITION...A PERIOD OF HEAVY TO TORRENTIAL RAIN
IS POSSIBLE WITH FLASH FLOODING A CONCERN. STAY TUNED TO LATEST
ADVISORIES AND WARNINGS.
THESE STORMS WILL BE NEAR...
PECATONICA AND FORRESTON AROUND 915 PM.
OREGON...BYRON AND ROCKFORD AROUND 930 PM.
OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE COUNTY
FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD
RIVERHAWKS BASEBALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4250 8894 4187 8898 4189 8963 4192 8963
4193 8969 4220 8970 4221 8940 4250 8940
TIME...MOT...LOC 0131Z 274DEG 38KT 4247 8974 4207 9020
BMDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
901 PM CDT SAT JUL 12 2014
ILZ003-008-010-130230-
LEE IL-OGLE IL-WINNEBAGO IL-
901 PM CDT SAT JUL 12 2014
...SPECIAL WEATHER STATEMENT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LAKE SUMMERSET TO 10 MILES NORTH OF FORRESTON TO 15 MILES WEST OF
POLO...MOVING EAST AT 35 MPH.
WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
LAKE SUMMERSET... FORRESTON... DURAND...
POLO... PECATONICA... WINNEBAGO...
BYRON... OREGON... DIXON...
OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE COUNTY
FAIRGROUNDS...SAUK VALLEY COLLEGE...WHITE PINES STATE PARK...
WINNEBAGO COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4250 8904 4189 8903 4168 8962 4170 8964
4192 8963 4193 8969 4220 8970 4221 8940
4250 8940
TIME...MOT...LOC 0201Z 288DEG 31KT 4244 8958 4226 8963
4199 8984
BMDThe Quad Cities radar (KDVN), 93 km away, was scanning. The volume nearest the first event began at 02:27 UTC.
6 thunderstorm wind. Local standard time, as filed.
A large tree branch was blown down onto a road near Polo.
A large tree branch was blown down onto a road near Mount Morris.
A tree was blown down near Route 20 and Gast Road.
A tree was blown down on Tower Hill Road.
A tree was blown down near Binnie Road and Randall Road.
A tree was blown down near Hecker Drive and Baker Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535348, 535350, 535352, 535354, 535356, 535358.